Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Alzheimer's patient. Done with gall bladder surgery. Rash around genital area. Will an OTC ointment help?

User rating for this question
Very Good
Answered by

Infectious Diseases Specialist
Practicing since : 2002
Answered : 871 Questions
My husband is an Alzheimer's patient and has just had gall bladder surgery. He has to wear depends now and frequently they are wet as he forgets to go to the bathroom. He has a terrible rash around the genital area and a very red scrotum. Will an over the counter ointment help? I have tried one and it has not helped a whole lot.

thank you
Posted Fri, 1 Nov 2013 in Skin Hair and Nails
Answered by Dr. Roopa Hiremath 1 hour later
Brief Answer:
Diaper rash

Detailed Answer:
Thanks for choosing health care magic.
I have gone through your query and I understand your concern as patients of Alzheimer's need extra care especially for personal hygiene.

Diaper rash is one of the commonest problems encountered by patients wearing diapers.
It is most commonly caused by contact irritation.
Moist areas around the genitalia also predispose to infection by bacteria and fungi causing dermatitis.
Best treatment I would suggest is avoiding the contact irritation by frequently changing the diapers, trying to keep those areas clean and dry as much as possible.
Application of Vaseline jelly over the rash will help.

I also suggest Clotrimazole anti fungal cream application 2-3 times a day over the affected region for two weeks.

If the rash does not reduce please get a dermatologist opinion.

I hope I have answered your query satisfactorily.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor